Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 335, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 31, 2020, 2:58 AM EDT for Gwinnett County, Walton County, Georgia. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2020, 2:58 AM EDT (06:58 UTC)
- Expired
- Aug 31, 2020, 6:26 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gwinnett County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
425
WGUS42 KFFC 310658
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
258 AM EDT Mon Aug 31 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Alcovy River near Lawrenceville affecting Gwinnett and Walton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 300 PM EDT.
&&
GAC135-297-311900-
/O.NEW.KFFC.FL.W.0335.200831T0658Z-000000T0000Z/
/ALCG1.1.ER.200831T0447Z.200831T0616Z.000000T0000Z.UU/
258 AM EDT Mon Aug 31 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Alcovy River near Lawrenceville.
* From early this morning until further notice.
* At 2:46 AM EDT Monday the stage was 10.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...Minor flooding is occurring until further notice.
* Impact...At 11.0 feet, Moderate flooding begins. Significant
flooding expands further into the woodlands upstream and
downstream from the river gauge at New Hope Road. The water level
reaches the bottom of the bridge. County officials may need to
close the bridge due to erosion to the banks on the sides of the
bridge.
&&
LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374
3379 8379
$$1 follow-up statement
770
WGUS82 KFFC 311026
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
626 AM EDT Mon Aug 31 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Alcovy River near Lawrenceville affecting Gwinnett and Walton
Counties.
GAC135-297-311130-
/O.CAN.KFFC.FL.W.0335.000000T0000Z-200831T1026Z/
/ALCG1.1.ER.700119T1207Z.700119T1207Z.700125T2031Z.UU/
626 AM EDT Mon Aug 31 2020
...The Flood Warning for the Alcovy River near Lawrenceville has
been cancelled...
The Flood Warning is cancelled for
the Alcovy River near Lawrenceville.
* At 2:46 AM EDT Monday the stage was 10.7 feet.
* Flood stage is 9.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374
3379 8379
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 3:25 PM EDT, 11 hours 33 minutes earlier.
Area forecast discussion, Aug 30, 3:25 PM EDT, 11 hours 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 325 PM EDT Sun Aug 30 2020 .SHORT TERM /Tonight through Monday Night/... Showers and thunderstorms beginning to develop across the area but for the most part benign in nature thus far. This should change with time as both coverage and intensity are on the uptick slightly given already present CAPE values in excess of 3000 J/KG and precipitable water values of 1.7 to 2.0 inches. In addition, shortwave will progress through the Tennessee Valley and into North GA allowing for further enhancement of the activity but slanted more towards this evening and the first half of the overnight. Given the more west to east translation of the shortwave, will maintain likely pops for the NE corner of the forecast area well into the overnight period. Depending on coverage and who sees the most rain, could see some reduced vsbys overnight as well but anticipate continued showers to keep most of this in check and predominantly a low cloud type of night with continued warm temps in the lower 70s. We will be on the back side of the initial shortwave for the first half of Monday but another strong shortwave looks to impact the area late in the day. Will be more difficult to shake the low clouds on Mon so instability may be harder to come by. For this reason, will stick closer to likely for the pops than categorical but mid shift will need to look at closely for modification on this. Precipitable water well over 2 inches says coverage will be high but will just need some instability to match to realize categorical. Deese && .LONG TERM /Tuesday through Sunday/... An area of upper level high pressure is forecast to lift north across the area on Tuesday putting us in fairly weak southwesterly flow as several perturbations approach the area. Plus with additional moisture across the area on Tuesday, chances for showers and thunderstorms are in the chance pops range area-wide, mainly in the afternoon and evening. By Wednesday, slightly drier air is forecast across portions of northern Georgia by both the GFS & ECMWF, allowing for just slight chance pops across the north with chance pops across central Georgia. This trend looks to continue into Thursday as we remain on the periphery of the upper level high pressure. Models begin to diverge by late Thursday early Friday as a front approaches the area. While there are some timing differences and differences in the amount of available moisture between the models, the front looks to enter the area on Friday and stall across the area, allowing for chance pops in the afternoon and evening daily through the weekend. High temperatures through the extended are forecast to be in the upper 80s and lower 90s, about 5 to 9 degrees above average. Most notably, the heat indices are forecast to increase to Heat Advisory (greater than 105 degrees) on Tuesday through Friday. Those who will be spending time outdoor should take precautions against the heat. We will continue to monitor these temperatures over the coming days. Overnight lows are forecast to be in the 70s, around 6 to 10 degrees above average. Reaves && .AVIATION... 18Z UPDATE... After a morning of IFR, cigs have quickly risen across the terminals but BKN conditions holding in, especially for ATL, MCN, and CSG. SHRA beginning to develop west of the terminals but going to try to hold off until 21Z for the TEMPO for the TSRA. LIFR and IFR to return for the overnight period and affect all the terminals aft 10Z. Another round of TSRA in the offing for Mon afternoon and will start with a Prob30 for the ATL terminal. Winds very light through the period and generally from the west. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 72 86 72 90 / 40 60 40 40 Atlanta 73 85 73 91 / 40 60 40 50 Blairsville 68 79 67 84 / 60 70 50 40 Cartersville 73 83 71 89 / 50 70 40 50 Columbus 73 89 75 93 / 50 60 30 50 Gainesville 72 83 71 88 / 60 70 40 40 Macon 73 88 73 93 / 40 60 30 40 Rome 73 84 72 89 / 50 70 40 50 Peachtree City 72 86 72 91 / 40 60 30 50 Vidalia 73 89 75 94 / 20 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....Reaves AVIATION...Deese
Hazardous weather outlook, Aug 30, 3:01 PM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 301 PM EDT Sun Aug 30 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 301 PM EDT Sun Aug 30 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected today. Isolated strong to severe storms are possible with damaging winds, frequent lightning, and locally heavy rainfall, mainly across north Georgia. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms can be expected Monday through Saturday. A few storms may be strong with strong to damaging winds, frequent lightning, and locally heavy rainfall. Heat indices are expected to increase to Heat Advisory level on Tuesday through Friday. Those outdoor should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:16 PM EDT | Special Weather Statement | FFC | Clayton | 59 min |
| Aug 30, 8:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 30, 8:38 PM EDT | Flash Flood Warning | FFC | Clayton, Fayette, Fulton | 6 hr |
| Aug 30, 8:52 PM EDT | Flash Flood Warning | FFC | Forsyth, Gwinnett | 6 hr |
| Aug 30, 8:56 PM EDT | Flash Flood Warning | FFC | Fulton | 6 hr |
| Aug 30, 9:36 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Aug 30, 9:49 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Aug 30, 9:54 PM EDT | Flash Flood Warning | FFC | Cherokee, Cobb, Fulton | 6 hr |
| Aug 31, 2:35 AM EDT | Areal Flood Warning | FFC | Clayton | 6 hr |
| Aug 31, 4:14 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 13 hr |
| Aug 31, 6:52 PM EDT | Special Weather Statement | FFC | Sumter | 38 min |
| Aug 31, 7:30 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 30 min |
| Aug 31, 7:35 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Aug 31, 7:57 PM EDT | Special Weather Statement | FFC | Crawford | 18 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.